Q. My 2-year-old baby has red itchy bumps all over the body. Please help.

Answered by
Dr. Sirisha
and medically reviewed by iCliniq medical review team.
Published on Dec 01, 2019

Hello doctor,

My 2-year-old baby developed small red pimple like bumps on her body about three weeks ago. The bumps were not itchy and were just on her stomach, back and limbs. We initially thought it was eczema, as we already know she suffers from this or measles, but she is up to date with her vaccinations. We took her to the doctor and they said it was a viral exanthem and it should clear up. Not but a few days later, she spent the day with the babysitter and they said they were out and forgot a diaper so it is possible that her urine was on her longer than normal. Later that night, she started saying her butt was sore and come to find out, she had a cluster of bumps in between her butt cheeks and a little on her labia, which her buttocks were the only part that was sore due to the acidity from her urine.

Bumps also appeared on her face, most exclusively around her mouth (not on lips and not inside the mouth). But later on, she developed bumps on her nose and along her jaw up to her temple and some on her ears. We took her to the ER because it was clear that whatever she had, had progressed for the worst. She saw the doctor and as we were in the hospital room, she started saying she was itchy. She had never been itchy before, but now she was itchy all over and more and more bumps started to appear. Now on the tops and palms of her hands, tops, and soles of her feet and a lot more on her limbs. The only place that does not have bumps as of right now is her neck. We were confused because these bumps were never itchy before, but now she complained about how much it itched. It seemed to itch the most on her feet. The doctor diagnosed her with impetigo and prescribed us Mupirocin ointment and Amoxicillin and Clavulanic acid (Augmentin) to take orally. We were also told to give her Benadryl in conjunction with it. It is been a few days and it does not look like there is any progression in ridding her of this infection.

Now she has some bumps that are inflamed and look white which kind of resembles a mosquito bite or something. Other bumps have a tiny black center to them. She ended up scratching her leg and within hours, it became inflamed in white and had tiny black dots in the center (not sure if dried blood or what it is). Then the surrounding area broke out even worse into tiny bumps like an actual rash. So much so, that her whole leg looks just red. Her other limbs started looking this way as well. It definitely looks worse than it ever did before and we are afraid that it is something more serious and the doctors we have been taking her to, keep misdiagnosing her. Please help.

Dr. Sirisha

Paediatrics
#

Hello,

Welcome to icliniq.com.

Your description gives me two possibilities, one is skin infection which we term as pyoderma, which has a severity range of being mild to very severe. An antibiotic like Augmentin (Amoxycillin and Clavulanic acid), Mupirocin would definitely help. She also has an itching for which Benadryl is given. Did she have fever anytime?

Second is an allergic rash for which might have gotten infected is another possibility. If there are no pus formation or oozing bumps, we can apply mild steroid creams, which takes care of both itch and rash. And the antibiotic covers the infection. So you can Tryptophan the cream which you were using for eczema before if you have it. I do not know if you can get it over the counter. It needs slightly longer duration of treatment as it has been there for three weeks. Some tests like a swab of the wound can be sent if lesions are not responding to Augmentin. A picture would have been more helpful.


Treatment plan:

Continue Augmentin, Mupirocin, and Benadryl.
Flutivate (Fluticasone) cream for local application for five days, to be applied as a thin application, but not on the face (only If lesions are not oozing or not having pus).


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Crohn's Disease

Article Overview: Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain, and weight loss  Read Article


Dr. Sneha Kannan
Medical Gastroenterologist

What Is Crohn's Disease? Crohn’s disease, otherwise called ileitis or enteritis, causes inflammation of the digestive tract (anywhere from the mouth to the anus) and is a type of inflammatory bowel disease (IBD). It causes inflammation of different parts of the digestive tract for different p...  Read Article

What causes a cluster of bumps on the penis?

Query: Hi doctor, I am 29 years of age. I had unprotected sex and I am having sex with the same partner for more than a year and a half. Suddenly, I got itching sensation and found that I have got itchy bumps on my penis which started clustering together. Later, it healed automatically. I also found when ...  Read Full »

I am worried about flu and skin rashes I had after two weeks of unprotected oral sex. Kindly help.

Query: Hello doctor,I received oral sex from a sex worker without condom and sex with a condom. After two weeks, I got flu (no fever), then I was panic, too much stressed and worried. And I had body burn like sunburn about a week. I have a skin rash on my backside and a few spots. I worry about this proble...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Paediatrician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.